MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW 03.50.054 PEDICLE SCREW 8X40MM; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW 03.50.054 PEDICLE SCREW 8X40MM; SPINE PEDICLE SCREW
Model Number 03.50.054
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 05/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 may 2023 lot 2020841: (b)(4) items manufactured and released on 18-may-2020.Expiration date: 2025-may-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Other device involved: pedicle screw 03.56.504 must mc cross-connector 27-40mm adjustable (k193365) lot 2227010: (b)(4) items manufactured and released on 12-oct-2022.Expiration date: 2027-sep-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
The patient had a primary surgery on (b)(6) 2023, and had a revision surgery on (b)(6) 2023, due to cages migration.On (b)(6) 2023 surgery performed to extend the construct from l3-l5 to l3-s2ai.During the surgery, one screw in l5 was loose and the cross-connector in l5 was found with one hook loose.The cross-connector was removed and replaced with a new one, while the tulip of the screw was blocked, therefore the head adjuster had to be used to remove the screw because the screwdriver cannot be inserted in the head of the screw.The surgery was completed successfully.Delay time was 5min.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d manager: ref.03.50.054 pedicle screw 8x40mm lot.2020841.Tulip is blocked with respect to the screw.The design of tulip for diameter >= 8mm features an opening, to allow assembly of the screw and give a bigger range of motion in one direction, useful for sai trajectory.This design may lead, during final fixation, to locking of the angle.No contraindications are foreseeable for the patient, if this happens.Loosening of the screw may be caused by several factors, such as bone quality, failed osteointegration, etc.Ref.03.56.504 must mc cross-connector 27-40mm adjustable lot.2227010 it was possible to firmly lock the connector in a test block.The potential root cause for the loosening may be the instability of the construct, given by the loosening of the screw.

Brand Name
PEDICLE SCREW 03.50.054 PEDICLE SCREW 8X40MM
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17144075
Report Number3005180920-2023-00431
Device Sequence Number1907828
Product Code NKB
UDI-Device Identifier07630030834417
UDI-Public07630030834417
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132878
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2025
Device Model Number03.50.054
Device Catalogue Number03.50.054
Device Lot Number2020841
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian